Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Prometrium and spotting
|cancontact_me - Tue Aug 18, 2009 7:31 pm|
I have always had irregular periods and trying to conceive, so I went to infertility specialist and she diagnosed me with ovarian cysts, meaning eggs in follicles do not grow mature enough so that they can release from follicles and ovulate and such follicles are called ovarian cysts.
Since, I want to have kids, my doctor prescribed be prometrium 100 mg, 5 days each to get my periods and then on day 4, I can start taking clomid for another 5 days to stimulate follicles so that I can ovulate and hopefully conceive baby.
I started taking prometrium 100 mg for 5 days starting on August 5, 09. On August 15, 09 I had a light spotting for a day and thats it. I have had taken prometrium 100 mg for 5 days each couple of times before like a year back because I didn't got my period for like more then 4 months and got my periods within 5-7 days after stopping it. This is first time that, I had a light spotting for a day and thats it.
I am so frustrated now, that I have solution after getting my period, which is to be on clomid and ovulate and finally be pregnant.
When my doctor prescribed me prometrium she asked me to wait for 2 weeks to get my period after stopping prometrium. But, normally I get it within 5-7 days. Spotting is really confusing me. I really don't have any idea whats happening. Will I get my periods in another 5-6 days ?
|Debbie Miller, RN - Thu Sep 03, 2009 5:20 pm|
I don't know how we could predict if you will get your period or not. Sometimes hormones cause a change in periods and the spotting may be all you get, especially when you are not ovulating. I assume you could go ahead with the clomid as prescribed, even with only a very light period of bleeding but it would be best to clarify your doctor's instructions with her directly to be sure you are following the plan exactly. Don't hesitate to call her and ask questions. Doctors want you to follow their instructions so if they aren't clear, they appreciate you bringing it to their attention.
Good luck with your endeavors to achieve pregnancy.
|cancontact_me - Wed Sep 23, 2009 4:56 pm|
I am back again :))). Started taking prometrium 100 mg for 5 days starting on August 5, 09. On August 15, 09 I had a light spotting for a day and thats it. Dr.ordered some lab work to check that where am I in my cycle. Based on the results, they said, that I am in my mid-cycle should get my period within a week & got period on September 2, 2009.
So, I started my first round of clomid on my CD4. Went for US on CD14, found 2, 16mm follicle one on each ovary (2 follicles). Also, got positive OPKS 5 days in a row starting from CD16 - CD20 (tested in the evening, as read on another site, that LH synthesizes in morning). Today, CD22 had a bloodwork done to check my progesterone levels. Does high progesterone levels indicates that, I can be pregnant ? :))))))
My question over here is, what are my chances of conceiving in first round of clomid. From other forum sites, have read that there are 20%-25% for normal couple & 30% chance with clomid every month. But, still would like to know what does your experience tell. Also, how many months would you recommend to keep trying on Clomid.
I really appreciate your help. Thanks for the quick response on all my earlier posts.
Thank you again.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.